Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2012, 8:17 PM CDT for 5 counties in Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 8:17 PM CDT (01:17 UTC)
- Expired
- May 7, 2012, 9:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Cass County, TX, Morris County, TX, Titus County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:20 PM CDT | TSTM WND DMG | Mount Pleasant, TX | POWERLINES REPORTED DOWN IN THE TOWN OF MOUNT PLEASANT. |
| May 7, 8:20 PM CDT | HAIL 1.5 | 5 Se Mount Pleasant, TX | |
| May 7, 8:30 PM CDT | TSTM WND DMG | Daingerfield, TX | LARGE TREE FELL ON A HOUSE IN DAINGERFIELD AND NUMEROUS TREES DOWN ALONG HWY 259 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:21 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 7, 7:39 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507
WUUS54 KSHV 080117
SVRSHV
TXC063-067-343-449-459-080200-
/O.NEW.KSHV.SV.W.0134.120508T0117Z-120508T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
NORTHWESTERN CASS COUNTY IN NORTHEAST TEXAS...
MORRIS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF DAINGERFIELD...
SOUTHEASTERN TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
NORTH CENTRAL UPSHUR COUNTY IN NORTHEAST TEXAS...
* UNTIL 900 PM CDT
* AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNT PLEASANT...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US
259 AND I 30 INTERSECTION...COOKVILLE...OMAHA...NAPLES...CASON AND
ROCKY BRANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3338 9484 3336 9479 3332 9477 3333 9475
3331 9473 3331 9471 3329 9468 3325 9464
3326 9461 3320 9451 3275 9484 3296 9515
3302 9515
TIME...MOT...LOC 0117Z 311DEG 11KT 3315 9492
$$
141 follow-up statement
543
WWUS54 KSHV 080145
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT MON MAY 7 2012
TXC063-067-343-449-459-080200-
/O.CON.KSHV.SV.W.0134.000000T0000Z-120508T0200Z/
MORRIS TX-TITUS TX-UPSHUR TX-CASS TX-CAMP TX-
845 PM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CAMP...CASS...UPSHUR...TITUS AND MORRIS COUNTIES...
AT 838 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR ROEDER...OR 8 MILES SOUTHEAST OF MOUNT PLEASANT...MOVING
SOUTHEAST AT 20 MPH. POWER LINES WERE REPORTED DOWN IN MOUNT
PLEASANT AND PINGPONG BALL SIZE HAIL WAS REPORTED JUST SOUTHEAST OF
MOUNT PLEASANT FROM THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OMAHA...NAPLES...CASON...ROCKY BRANCH...MIDWAY...MARIETTA...LONE
STAR...LAFAYETTE...JENKINS...HOLLY SPRINGS...DAINGERFIELD...CENTER
POINT AND BETTIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3338 9484 3336 9479 3332 9477 3333 9475
3331 9473 3331 9471 3329 9468 3325 9464
3326 9461 3320 9451 3275 9484 3296 9515
3302 9515
TIME...MOT...LOC 0141Z 311DEG 11KT 3310 9485
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:03 PM CDT, 14 minutes earlier.
Area forecast discussion, May 7, 8:03 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 803 PM CDT MON MAY 7 2012 .DISCUSSION... LINE OF STG TO SVR TSTMS FILLING IN ALONG PREFRONTAL TROF...MOVG INTO NE TX...PROMPTED ISSUANCE OF ANOTHER SVR TSTM WATCH IN EFFECT UNTIL MIDNIGHT. STORMS OVER SW AR...ACCELERATED SOUTHWARD INTO EXTREME NW LA AS WELL. BOTH AREAS HAVE BEEN MERGED TOGETHER IN NEW WATCH./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 70 81 63 79 56 / 50 50 40 20 10 MLU 68 84 63 80 54 / 40 50 50 30 10 DEQ 64 77 55 79 49 / 50 30 20 10 10 TXK 66 78 59 79 53 / 40 50 30 20 10 ELD 65 78 59 79 50 / 40 50 30 20 10 TYR 67 77 60 78 55 / 70 50 40 20 10 GGG 68 79 61 78 53 / 70 50 40 20 10 LFK 70 83 64 80 57 / 40 50 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 7, 11:36 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1136 AM CDT MON MAY 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1136 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. ALSO...SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AN OUTFLOW BOUNDARY MOVING INTO THE AREA FROM THE NORTH. SOME THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE AREA ON TUESDAY AND WEDNESDAY...AS THE SLOW TO MOVE COLD FRONT REMAINS NEAR THE AREA. ALSO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND AS AN UPPER LEVEL LOW AND SURFACE COLD FRONT APPROACH THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. 20
In the hours before
Local storm report, May 7, 7:05 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG STAMPS 33.36N 93.50W
05/07/2012 LAFAYETTE AR LAW ENFORCEMENT
TREES DOWN ON COUNTY ROAD 28 IN STAMPS
&&
19Local storm report, May 7, 7:25 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG STAMPS 33.36N 93.50W
05/07/2012 LAFAYETTE AR EMERGENCY MNGR
POWER LINES DOWN IN STAMPS
&&
19Local storm report, May 7, 7:27 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 3 SE BOGATA 33.44N 95.18W
05/07/2012 M1.00 INCH RED RIVER TX AMATEUR RADIO
QUARTER SIZED HAIL REPORTED IN JOHNTOWN
&&
19Local storm report, May 7, 7:36 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG HOPE 33.67N 93.59W
05/07/2012 HEMPSTEAD AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN HOPE AND THROUGHOUT THE
COUNTY ALONG HWY 278 AND HWY 29
&&
19Local storm report, May 7, 7:52 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL BROKEN BOW 34.03N 94.74W
05/07/2012 E0.75 INCH MCCURTAIN OK 911 CALL CENTER
&&
03Local storm report, May 7, 8:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 5 SE ASHDOWN 33.62N 94.06W
05/07/2012 LITTLE RIVER AR LAW ENFORCEMENT
TREES REPORTED DOWN NEAR THE OGDEN AREA...AND POWERLINES
DOWN.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:29 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Upshur, Wood | 46 min |
| May 7, 7:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Morris, Red River, Titus | 33 min |
| May 7, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 46 min |
| May 7, 8:50 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Morris, Upshur | 55 min |
| May 7, 9:27 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Upshur | 48 min |
| May 7, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| May 7, 10:37 PM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 3 hr |
| May 8, 5:32 PM CDT | Severe Thunderstorm Warning | SHV | Morris, Red River, Titus | 58 min |
| May 8, 5:56 PM CDT | Areal Flood Advisory | SHV | Morris, Red River, Titus | 64 min |
| May 8, 6:17 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Upshur | 43 min |
| May 8, 6:57 PM CDT | Areal Flood Advisory | SHV | Morris, Red River, Titus | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.